Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 19, NWS Lubbock, TX

April 7, 200612 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 7, 2006, 4:07 AM CDT for 12 counties in Texas. It took effect at Apr 7, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 4:07 AM CDT (09:07 UTC)
In effect from
Apr 7, 2006, 11:00 AM CDT
Expired
Apr 7, 2006, 7:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Cochran County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4794 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:14 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 7, 3:14 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
314 AM CDT FRI APR 7 2006

.SHORT TERM...
ANOTHER WINDY DAY IN STORE FOR FRIDAY AS THE CLOSED LOW OVER EASTERN
NEBRASKA THIS MORNING WILL BE SLOW TO PULL OUT AND FLOW AROUND IT
WILL DOMINATE THE REGION. GUIDANCE TAKES THE LOW SE INTO EASTERN
OKLA DURING THE DAY WITH STRONG NWERLY WINDS EXTENDING ACROSS WESTERN
OKLA AND INTO WTX. ADDITIONALLY...A COLD FRONT LOCATED ACROSS NE
COLO AND NW KS AT 07Z WILL MOVE SOUTH INTO THE NRN CWA BY LATE
MORNING AND BRING A WIND SHIFT FROM THE NW TO THE NORTH AND WILL BE
ACCOMPANIED BY ANOTHER INCREASE IN WIND SPEED...COOLER TEMPS...
SLIGHTLY MORE MOIST AIR...AND PERHAPS LOW CLOUDS...ESPECIALLY ACROSS
THE NRN ROLLING PLAINS.

THERE IS A LARGE DIFFERENCE BETWEEN MAV/MET HIGH TEMPS FOR
TODAY...ALTHOUGH TIMING OF THE FRONT APPEARS TO BE SIMILAR. HAVE
TRENDED SLIGHTLY TOWARD THE COOLER MET AS FRONT AND COOL AIR LOOK
IMPRESSIVE ACROSS NE COLO/SRN NEBRASKA THIS MORNING. IF FRONT IS
SLIGHTLY SLOWER THAN EXPECTED THE WARMER MAV NUMBERS WILL PROBABLY
VERIFY.

REGIONAL PROFILER ANALYSIS SHOWS 50 KTS AROUND 700 MB STRETCHING
FROM NE NEW MEXICO INTO CENTRAL OKLA. THIS BAND SHOULD SLOWLY SHIFT
SE THROUGH THE DAY AND WILL LIKELY PUT THE NRN AND CENTRAL ROLLING
PLAINS UNDER THE GUN FOR THE LONGEST PERIOD OF TIME FOR STRONG WINDS.
THUS WILL ISSUE A WIND ADVISORY FOR THIS AREA FROM 10 AM TO 7 PM CDT
BUT HOLD OFF ELSEWHERE. WIND SPEEDS WILL APPROACH ADVISORY CRITERIA
ACROSS MOST OF THE NORTHERN COUNTIES ONCE MIXING COMMENCES THIS
MORNING BUT HOPEFULLY THEY WILL ONLY PUSH CRITERIA BRIEFLY BEFORE
TEMPORARILY RELAXING UNTIL FROPA.

GUIDANCE ALSO HINTS AT THE POSSIBILITY OF A LOW CLOUD FIELD MOVING
IN BEHIND THE FRONT ALONG WITH INCREASED LOW LEVEL MOISTURE. HAVE
UPPED SKY COVER ACROSS THE ROLLING PLAINS FOR THIS EVE THRU TONIGHT.

.LONG TERM...
RIDGING ALOFT THIS WEEKEND SHIFT EWD AS TROUGH OVER THE PACIFIC
COAST DEVELOPS FURTHER. SWLY FLOW ALOFT MONDAY THROUGH THURSDAY
WITH TROUGH WELL BACK TO OUR WEST WILL NOT BE FAVORABLE FOR PRECIP
GENERATION. SHOULD SEE THE DRYLINE REDEVELOP MONDAY AND THEN SPEND
THE NEXT FEW DAYS SLOSHING ACROSS AREAS EAST OF THE CAPROCK AND
FURTHER EAST INTO NW TEXAS. HOWEVER CHANCES OF CONVECTIVE
INITIATION APPEAR SMALL GIVEN EXPECTED STRENGTH OF THE CAP. FOR
TEMPS...NUMERICAL GUIDANCE LOOKS FINE. FEW CHANGES MADE TO THE
FCST.

&&

.FIRE WEATHER...
WIND SPEEDS SHOULD BE MAXIMIZED ACROSS THE NORTHERN AND EASTERN HALF
OF THE CWA WHILE A DECENT NORTH-SOUTH TEMP GRADIENT (AND A LONGER
PERIOD OF DRY WESTERLY FLOW) SHOULD PRODUCE THE LOWEST RH/S ACROSS
THE SRN HALF. WILL ISSUE A RED FLAG WARNING FOR THE SRN HALF FROM 11
AM TO 7 PM CDT. DESPITE THE FCST OF 20-FT WIND TO ONLY MARGINALLY
MEET THE SPEED AND TEMPORAL CRITERIA...THE CONTINUING VERY DRY
CONDITIONS AND IMPENDING FRONTAL PASSAGE DURING THE AFTERNOON WILL
PRODUCE CONDITIONS FAVORABLE FOR DANGEROUS FIRE BEHAVIOUR. HAVE
DROPPED THE NRN ROW OF COUNTIES FROM THE FIRE WX WATCH AS IT APPEARS
THAT THE COOLER AND MORE MOIST AIR BEHIND THE FRONT WILL INCREASE RH
VALUES DURING THE AFTN...HOWEVER WITH THE STRONG WINDS FIRE DANGER
ACROSS THE NORTHERN COUNTIES WILL REMAIN ELEVATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  33  68  43 /   0   0   0   0
TULIA         68  34  66  42 /   0   0   0   0
PLAINVIEW     70  35  67  43 /   0   0   0   0
LEVELLAND     72  36  69  45 /   0   0   0   0
LUBBOCK       73  36  68  45 /   0   0   0   0
BROWNFIELD    76  37  69  47 /   0   0   0   0
CHILDRESS     71  38  66  44 /   0   0   0   0
SPUR          76  40  68  45 /   0   0   0   0
ASPERMONT     80  41  68  46 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
ZONES: BRISCOE...CHILDRESS...COTTLE...DICKENS...FLOYD...HALL...
KING...AND MOTLEY.

RED FLAG WARNING FROM 11 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: COCHRAN...CROSBY...DICKENS...GARZA...HOCKLEY...
KENT...KING...LUBBOCK...LYNN...STONEWALL...TERRY...AND YOAKUM.

&&

33/07
Hazardous weather outlook, Apr 6, 10:12 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT THU APR 6 2006

TXZ027>044-080315-
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1012 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF THE SOUTH
PLAINS AND ROLLING PLAINS FROM FRIDAY MORNING THROUGH THE
AFTERNOON. THE COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE
HUMIDITIES WILL CREATE CONDITIONS CONDUCIVE FOR EXPLOSIVE FIRE GROWTH
POTENTIAL. FOR MORE DETAILS PLEASE REFER TO THE RFWLUB ISSUED BY
THIS OFFICE AT 927 PM.

A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE
REGION BY MID MORNING FRIDAY. THIS WILL YIELD ANOTHER ROUND OF
STRONG WEST TO NORTHWEST WINDS. A WIND ADVISORY MAY BE REQUIRED
FOR FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.

TXZ021>026-080315-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-
1012 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP OVER THE
REGION BY MID MORNING FRIDAY. THIS WILL YIELD ANOTHER ROUND OF
STRONG WEST TO NORTHWEST WINDS. A WIND ADVISORY MAY BE REQUIRED FOR
FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY.

KW

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:26 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more15 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.